Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 20, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Oct 8, 2009, 2:13 PM AKDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2009, 2:13 PM AKDT (22:13 UTC)
- Expired
- Oct 8, 2009, 6:39 PM AKDT
- In force
- 4 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 082213 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 213 PM AKDT THU OCT 8 2009 AKZ185-090300- /X.NEW.PAFC.HW.W.0020.091008T2213Z-091009T0300Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 213 PM AKDT THU OCT 8 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM AKDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM AKDT THIS EVENING. A STRONG LOW IN THE CENTRAL ALEUTIANS HAS BROUGHT VERY STRONG WINDS TO THE UNALASKA AREA THIS AFTERNOON. SOUTHERLY WINDS OF 20 TO 40 MPH WITH GUSTS TO 80 MPH ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING. GUSTS WILL SUBSIDE TO 55 MPH IN THE LATE EVENING AND REMAIN OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ161-091115- /X.CON.PAFC.HW.A.0008.091010T0500Z-091010T1500Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 213 PM AKDT THU OCT 8 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. A STRONG AREA OF LOW PRESSURE WILL APPROACH THE ALASKA PENINSULA LATE IN THE DAY FRIDAY. THIS LOW LOOKS TO FEATURE STRONG EAST WINDS...ESPECIALLY THROUGH THE CHANNELED TERRAIN IN BRISTOL BAY. GUSTS OF 70 TO 80 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
1 follow-up statement
000 WWAK72 PAFC 090239 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 639 PM AKDT THU OCT 8 2009 AKZ185-090345- /X.CAN.PAFC.HW.W.0020.000000T0000Z-091009T0300Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 639 PM AKDT THU OCT 8 2009 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE HIGH WIND WARNING. $$ AKZ161-091400- /X.CON.PAFC.HW.A.0008.091010T0500Z-091010T1500Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 639 PM AKDT THU OCT 8 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. A STRONG AREA OF LOW PRESSURE WILL APPROACH THE ALASKA PENINSULA LATE IN THE DAY FRIDAY. THIS LOW LOOKS TO FEATURE STRONG EAST WINDS...ESPECIALLY THROUGH THE CHANNELED TERRAIN IN BRISTOL BAY. GUSTS OF 70 TO 80 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Oct 8, 2:00 PM AKDT, 13 minutes earlier.
Area forecast discussion, Oct 8, 2:00 PM AKDT, 13 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AKDT THU OCT 8 2009
.MODEL DISCUSSION...
MODEL INITIALIZATIONS REASONABLE. THE GFS CONTINUES WITH THE FASTEST
MOVEMENT ON DEVELOPING WAVE APPROACHING THE AK PEN FRIDAY. EC/NAM/GEM
LAG A LITTLE BEHIND. GFS ENSEMBLE MEMBERS TEND TO SUPPORT THE GFS
OPERATIONAL SOLUTION...SO WILL CONTINUE TO LEAN THAT WAY ON THIS
FORECAST PACKAGE.
.SHORT TERM FORECAST...
.EAST...THE MAIN WEATHER CHALLENGE IS THE FORECAST INTENSITY OF WINDS
AND QPF OVER SOUTHEAST EXPOSURES OF SOUTHCENTRAL/NORTH GULF OF ALASKA
OVER THE NEXT 48 HOURS. FRONTAL TROUGH OVER THE WESTERN GULF MAKES
SOME EASTWARD HEADWAY TONIGHT...THEN PUSHES NORTH AS A WARM FRONT ON
SAT AS DEVELOPING NORTH PACK LOW MOVES NORTH AND GULF FLOW BECOMES
SOUTHEASTERLY. STRONG GRADIENTS ACROSS SOUTHCENTRAL WILL BE ENHANCED
WITH APPROACH OF FRONTAL SYSTEM AND UPPER JET SUPPORT. SO SHOULD SEE
STRONG GAP WINDS ACROSS SOUTHCENTRAL...REACHING WARNING LEVELS IN
ZONE 101 TONIGHT. SHOULD SEE A BRIEF LULL IN WINDS IN SOUTHCENTRAL
FRI BEFORE BIG WINDS HIT FRI NIGHT WITH APPROACH OF STORM CENTER
HEADING TOWARD THE AK PEN. THIS CENTER LIKELY TO BE SOUTH OF SAND
POINT FRI EVENING AND INTO THE EASTERN BERING SEA EARLY SAT MORNING.
WARNING LEVEL WINDS ARE POSSIBLE OVER KODIAK BEGINNING FRI AFTERNOON.
STRONG WINDS LIKELY TO SPREAD TO SOUTHCENTRAL WITH WARNING LEVELS IN
ZONES 101 AND 125 FRI NIGHT AND SAT MORNING. GALES AND STORMS LIKELY
OVER COASTAL MARINES AS WELL. GRADIENTS AND ASSOCIATED WINDS OVER
MUCH OF THE EAST WEAKENS LATE SAT AFTERNOON AND NIGHT AS LOW MOVES
NORTH IN THE BERING SEA AND WEAKENS. ALONG WITH WINDS...QPF WITH DEEP
MOISTURE FETCH IS A CONCERN FOR SE EXPOSURES OF THE GULF FRI AND SAT.
RIVERS ARE FAIRLY LOW NOW...BUT WILL WAIT AND SEE HOW THINGS DEVELOP
FRI.
.WEST...OCCLUDED 970S LOW JUST SOUTH OF THE EASTERN ALEUTIANS MOVES
SLOWLY NORTH THROUGH TONIGHT AND WEAKENS. ASSOCIATED OCCLUDED FRONT
MOVES OVER SW ALASKA TONIGHT AND WEAKENS. DEVELOPING NORTH PACIFIC
STORM MOVES SOUTH OF SAND POINT FRI EVENING AND INTO THE EASTERN
BERING SEA ON SAT MORNING. THIS CENTER THEN MOVES TO THE NORTH BERING
SEA SAT NIGHT AND CONTINUES TO WEAKEN. STRONG WINDS OVER THE
ALEUTIANS/AK PEN...AND SOUTHWEST ALASKA TONIGHT WILL DIMINISH AS
ALEUTIAN LOW WEAKENS AND DRIFTS NORTH. WINDS WILL INCREASE AGAIN FRI
AND FRI NIGHT WITH APPROACH OF NORTH PACIFIC STORM CENTER. WARNING
LEVEL WINDS THROUGH GAPS ALONG THE ALEUTIAN RANGE AND EXPOSED CAPES
IN 161 LIKELY FRI NIGHT AND SAT. STRONG WINDS WILL CONTINUE OVER MUCH
OF SW ALASKA THROUGH SAT EVENING THEN WEAKEN SAT NIGHT AS LOW WEAKENS
OVER THE NORTHERN BERING SEA. RAIN OVER SW ALASKA WILL DIMINISH LATE
TONIGHT AS FRONT MOVES INLAND. RAIN INCREASES AGAIN FRI AFTERNOON
OVER BRISTOL BAY AND AK PEN AND SPREADS NORTH FRI NIGHT AS FRONT
ASSOCIATED WITH STORM MOVES NORTH.
.LONG TERM FORECAST...
IT APPEARS MOST OF THE STATE MAY FINALLY CATCH A BREAK FROM THE
ACTIVE WEATHER BY EARLY NEXT WEEK...AS STRONG RIDGING ALOFT CONTINUES
TO BUILD OVER THE STATE AND THE LOW IN THE ALEUTIANS DIGS INTO THE
SOUTHERN GULF OR NORTHEAST PACIFIC OCEAN. THIS SHOULD EVENTUALLY LEAD
TO MOSTLY OFFSHORE FLOW LEADING TO MUCH DRIER WEATHER ACROSS SOUTHERN
ALASKA...AND A RETURN TO COOLER TEMPERATURES.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 101 TONIGHT. HIGH WIND WATCHES 101 125
AND 171.
MARINE...STORMS 139,132,138,140,150, AND 160.
GALES 120,125,129,141,155 165 170 180 AND 185.
FIRE WEATHER...NONE.
RMC OCT 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 4:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Oct 7, 4:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Oct 7, 5:10 PM AKDT | Small Craft Advisory | AFC | 11 hr | |
| Oct 8, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Oct 8, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Oct 8, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Oct 8, 4:00 AM AKDT | Gale Warning | AFC | 60 hr | |
| Oct 8, 4:00 AM AKDT | Storm Warning | AFC | 48 hr | |
| Oct 8, 4:00 AM AKDT | Storm Warning | AFC | 48 hr | |
| Oct 8, 4:00 AM AKDT | Storm Warning | AFC | 48 hr | |
| Oct 8, 4:51 AM AKDT | High Wind Watch | AFC | 24 hr | |
| Oct 8, 10:45 AM AKDT | High Wind Watch | AFC | 25 hr | |
| Oct 8, 10:45 AM AKDT | High Wind Watch | AFC | 30 min | |
| Oct 8, 10:45 AM AKDT | High Wind Warning | AFC | 12 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.